Has Anyone heard of Seratonin Absorption problem being misdiagnosed as bipolar?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mom2four
Regular Member


Date Joined Jul 2008
Total Posts : 45
   Posted 8/7/2008 1:14 AM (GMT -7)   
Please help! My husband (previously diagnosed as shcizoaffective bipolar) was seen by a psychiatrist yesterday, who apparently said that he wasn't bipolar, and had no mood/thought disorders at all, but has a seratonin absorption problem that causes him to overreact to things. I am finding this really difficult to wrap my mind around given his behavior. He has every single symptom on the schizzoaffective bipolar list. Have any of you heard of this? It is supposedly treatable by a med that will "stabilize" him in 1-3 weeks, but will not change the way he feels or thinks about anything. This I have heartbreaking problems with, since he has severe paranoia, anger at the world, and delusions-both of equating himself with God when he is seemingly ok, and severe where he is arguing and fighting with people who aren't there.

ddd
Regular Member


Date Joined Aug 2008
Total Posts : 26
   Posted 8/8/2008 7:42 AM (GMT -7)   
I would seek way more opinions from more people before he goes off his meds or whatever he is on and switches to something that you don't know what it will do. I think a major problem is that everybody trusts the doctors but if you put it in perspective, do you like every hairdresser that has cut your hair, no some are better than others and some can communicate better, and some provide better results. Its the same with doctors, I mean they are not all good nor are all of them trustworthy. Not just to slam this guy but I think several opinions would be smarter. I also think that you know they kinda treat us like lab rats sometimes due to kick offs from pharmaceutical sales reps and stuff, and just because I think they sometimes find it fun to tweak with us crazies just to try new stuff out on us to see what happens. Im kinda paranoid of the medical world but I know I have to have meds so I deal, just skeptical which can be good or bad.

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 8/8/2008 8:36 AM (GMT -7)   
Hi momtofour,

I know you are in a particularly bad place. I would also recommend a second opinion, but I know you only have limited influence now anyway. Let your husband try the drug and see what happens. I've heard of this, but in your husband's case it seems absurd, based on what you've told us. But that's why I'm no doctor, I suppose.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


mom2four
Regular Member


Date Joined Jul 2008
Total Posts : 45
   Posted 8/8/2008 3:55 PM (GMT -7)   
Thank you all. I guess we are waiting a weak or so and seeing if this helps. The first psychotherapist seems to think that it could be some personality disorder if the psychiatrist doesn't believe it is bipolar. They were going to confer, but I haven't heard anything. The diagnosis based on the way that my husband explained it doesn't make sense to me, but I am waiting on more info. In the meanwhile, he is really upset that I haven't just dropped the separation since he did go and seek treatment. I don't know anythink about personality disorders, but the therapist seemed to t hink that would be a much worse thing than bipolar, because he said it is much less treatable.

mom2four
Regular Member


Date Joined Jul 2008
Total Posts : 45
   Posted 8/8/2008 8:12 PM (GMT -7)   
The doctor put him on Lexapro. I am having a difficult time finding mor info on what he said the psychiatrist said. I guess that I will have to wait for the therapist next week, unless ya'll have more info.

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 8/9/2008 11:53 AM (GMT -7)   
The thing is, as far as I know, seratonin absorbtion problems are common in bipolar and depression patients. I think most of us have them -- it's part of how we get depressed. It's part of the problem, not different from it. Did he say "Seratonin Syndrome?" If so, I doubt the doc would have put him on Lexapro, which is an SSRI, part of the problem with seratonin syndrome. I think your husband maybe only giving you part of the story.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


mom2four
Regular Member


Date Joined Jul 2008
Total Posts : 45
   Posted 8/9/2008 9:12 PM (GMT -7)   
I agree. I have had this from him before. The therapist told him point blank that he HAD to get on meds and get that problem treated and under some type of control before there was any hope for marriage counseling, and actually refused to see us together because of his vicious outbursts. He told me that the therapist had never even mentioned anything like that to him, that the therapist had told him it was all me worrying about the children too much, and until I got that out of my head, there was no hope for therapy. My understanding is that an antidepressant by itself will actually make a bp worse-is that true? He has been on this (I assume) for about three days, and spent most of today in bed with a terrible migraine-type headache (which he is not subject to-he doesn't have headaches). Do you know if that is a normal side effect?
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 1:00 AM (GMT -7)
There are a total of 2,734,543 posts in 301,224 threads.
View Active Threads


Who's Online
This forum has 151337 registered members. Please welcome our newest member, hellokd10.
168 Guest(s), 3 Registered Member(s) are currently online.  Details
Laceymyaalayah, Girlie, celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer